I'm going through Effexor withdrawal right now, and I appreciate the accurate description of "brain zaps". When I tilt my head I almost feel like there is sand inside my skull, and I feel like I can feel and hear it moving. It's bizarre. My PCP at Mount Sinai Beth Israel in Manhattan put me on Effexor four years ago after meeting me once or twice and having me complete a short multiple choice quiz on his computer. I scored "mild depression".
General practitioners really should not be giving out psychiatric medications. In retrospect, I think the PCP was a dummy. I had him for one summer before I switched. My depression was more situational in nature, and I think ADD (that I was only recently diagnosed with) was a major contributing factor to it (among other variables). The PCP didn't take the time to learn about me at all before just prescribing me drugs.
Effexor withdrawal makes me so irritable and almost constantly hungry. I hope the symptoms will go away soon.